MAUDE Adverse Event Report: ZOLL CIRCULATION, INC. ICY® INTRAVASCULAR HEAT EXCHANGE CATHETER KIT APPLAUSE CUSTOM LUER; INTRAVASCULAR CORE TEMPERATURE REGULATION SYSTEM CATHETER

ZOLL CIRCULATION, INC. ICY® INTRAVASCULAR HEAT EXCHANGE CATHETER KIT APPLAUSE CUSTOM LUER; INTRAVASCULAR CORE TEMPERATURE REGULATION SYSTEM CATHETER
Model Number IC-3893CO
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/08/2025
Type of Reportable Event Malfunction
Event or Problem Description
When the physician opened the icy catheter kit (lot # 191568) and tested the catheter prior to insertion for an ivtm theray, a leak was detected in the catheter's balloon.A new catheter was used to start the treatment.No further information was provided.No patient injury was reported.
 
Additional Manufacturer Narrative
Zoll has not yet received the catheter in complaint for investigation.A supplemental report will be filed if and when the product is returned and investigation has been completed.
 
Additional Manufacturer Narrative
D4 (suspect medical device, expiration date) was updated.D9 (returned to manufacturer) was updated.H4 (device manufacture date) was updated.The customer's complaint of a catheter's balloon leak was confirmed while flushing the returned icy catheter (lot #191568) during the decontamination process.During the in/out lumen flushing, a leak was observed from the proximal end of the distal balloon due to a tear in the balloon.During functional testing, all infusion ports and lumen were flushed without resistance.Upon flushing the in/out lumen, a leak was observed from the proximal end of the distal balloon.Further inspection of the catheter under a microscope showed a balloon tear located 1.5 cm away from the proximal end of the distal balloon, confirming the reported complaint.Pressurized functional testing could not be performed due to the leak discovered during the in/out lumen test.Historical complaints were reviewed for investigation results related to the reported complaint, and there was no previous history of complaints reported for the icy catheter with lot number 191568.
 
Additional Manufacturer Narrative
H6 code (type of investigation) was corrected from 4109 to 4110.

Brand Name
ICY® INTRAVASCULAR HEAT EXCHANGE CATHETER KIT APPLAUSE CUSTOM LUER
Common Device Name
INTRAVASCULAR CORE TEMPERATURE REGULATION SYSTEM CATHETER
Manufacturer (Section D)
ZOLL CIRCULATION, INC.
2000 ringwood ave.
san jose CA 95131
Manufacturer (Section G)
ZOLL CIRCULATION, INC.
2000 ringwood ave.
san jose CA 95131
Manufacturer Contact
kim thoa sackrison
2000 ringwood ave.
san jose, CA 95131
4084192347
MDR Report Key21692356
Report Number3010617000-2025-00215
Device Sequence Number21187112
Product Code NCX
UDI-Device Identifier00849111075527
UDI-Public00849111075527
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K101987
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/12/2025
Device Model NumberIC-3893CO
Device Catalogue Number8700-0782-14
Device Lot Number191568
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/02/2025
Supplement Date Received by Manufacturer04/25/2025
05/28/2025
Initial Report FDA Received Date03/25/2025
Supplement Report FDA Received Date05/15/2025
05/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/18/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown